Florida, 2018Damaging Wind in Florida, June 25, 2018
June 25, 2018 · NWS JAX · 1 event in 1 county or zone
Sea breeze induced storms produced locally strong winds over Suwanee County over a moist and unstable airmass.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Sea breeze induced storms produced locally strong winds over Suwanee County over a moist and unstable airmass.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 25, 8:02 PM EST, 1 hour 3 minutes earlier.
Area forecast discussion, Jun 25, 8:02 PM EST, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
902 PM EDT Mon Jun 25 2018
.UPDATE...Storms developed over central Ga this afternoon and now
are moving south across the Alatamaha River. Southeast Ga remains
moist and unstable enough to keep convection going...possibly
reaching near the Ga-Fl border this evening per the HRRR model.
Expect a weakening trend as instability slowly fades with
convection ending shortly after midnight. Isolated convection over
the Suwannee Valley of ne Fl with the seabreeze should wind down
by midnight.
&&
.AVIATION...VFR conditions will prevail tonight through Tuesday
morning. Storms currently over se Ga may affect SSI mainly between
02z-06z.
&&
.MARINE... Southwest winds at 15 knots or less with afternoon sea
breezes forming near the coast Tuesday afternoon. Seas in 2-4 foot
range.
Rip Currents: Low risk.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 74 94 74 93 / 50 40 20 30
SSI 78 89 78 90 / 40 40 10 30
JAX 75 94 75 93 / 10 30 10 40
SGJ 76 91 75 90 / 10 30 10 30
GNV 73 93 74 92 / 30 40 30 40
OCF 73 92 74 90 / 30 40 30 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
Zibura/Kennedy/Wolf
In the hours before
Special weather statement, Jun 25, 7:53 PM EST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
853 PM EDT MON JUN 25 2018
FLZ021-035-260130-
Suwannee FL-Gilchrist FL-
853 PM EDT MON JUN 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GILCHRIST AND
SOUTHEASTERN SUWANNEE COUNTIES UNTIL 930 PM EDT...
At 853 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bell, moving northwest at 25 mph.
Excessive cloud-to-ground lightning and wind gusts of 45 to 55 mph
can be expected along with possible minor damage.
Locations impacted include...
Bell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2980 8292 2980 8293 2981 8293 2983 8292
2983 8289 2988 8287 2989 8288 2989 8289
2990 8290 2989 8291 2992 8292 2998 8284
2978 8265 2973 8266 2967 8275 2978 8294
TIME...MOT...LOC 0053Z 140DEG 27KT 2980 8276
AKSpecial weather statement, Jun 25, 7:58 PM EST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
858 PM EDT MON JUN 25 2018
GAZ132>134-260145-
Bacon GA-Coffee GA-Jeff Davis GA-
858 PM EDT MON JUN 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COFFEE...
NORTHWESTERN BACON AND JEFF DAVIS COUNTIES UNTIL 945 PM EDT...
At 858 PM EDT, Doppler radar was tracking a strong thunderstorm over
Snipesville, or 9 miles southwest of Hazlehurst, moving southeast at
20 mph.
Excessive cloud-to-ground lightning and wind gusts of 40 to 50 mph
can be expected along with possible minor damage.
Locations impacted include...
Hazlehurst, Snipesville and Denton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3179 8252 3175 8252 3175 8255 3174 8255
3174 8252 3171 8252 3171 8249 3166 8245
3158 8269 3178 8294 3178 8292 3179 8290
3178 8287 3182 8284 3184 8278 3185 8279
3186 8276 3191 8268
TIME...MOT...LOC 0058Z 310DEG 20KT 3176 8271
AKSpecial weather statement, Jun 25, 8:21 PM EST, 44 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
921 PM EDT MON JUN 25 2018
GAZ134>136-151-152-260200-
Pierce GA-Bacon GA-Appling GA-Brantley GA-Wayne GA-
921 PM EDT MON JUN 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PIERCE...NORTH CENTRAL
BRANTLEY...SOUTHEASTERN BACON...WAYNE AND SOUTHEASTERN APPLING
COUNTIES UNTIL 1000 PM EDT...
At 920 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Odum, or 9 miles south of Surrency, moving south
at 15 mph.
Nickel size hail, excessive cloud-to-ground lightning and wind gusts
of 45 to 55 mph can be expected along with possible minor damage.
Locations impacted include...
Jesup, Patterson, Screven, Odum, Offerman, Bristol and Broadhurst.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3169 8187 3168 8185 3137 8179 3131 8232
3169 8237 3171 8188
TIME...MOT...LOC 0120Z 348DEG 19KT 3159 8215
AKSpecial weather statement, Jun 25, 8:31 PM EST, 34 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
931 PM EDT MON JUN 25 2018
FLZ021-035-260200-
Suwannee FL-Gilchrist FL-
931 PM EDT MON JUN 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL GILCHRIST AND
SOUTHEASTERN SUWANNEE COUNTIES UNTIL 1000 PM EDT...
At 931 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Obrien, or 7 miles west of Ichetucknee Spring,
moving northwest at 20 mph.
Excessive cloud-to-ground lightning and wind gusts of 45 to 55 mph
can be expected along with possible minor damage.
Locations impacted include...
Obrien, Branford and Hildreth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3015 8292 3002 8282 2995 8279 2994 8280
2994 8279 2988 8277 2983 8288 2984 8289
2989 8288 2988 8289 2990 8290 2989 8292
2990 8291 2992 8293 2996 8293 2996 8295
2999 8296 3001 8298 3001 8300 3006 8304
TIME...MOT...LOC 0131Z 132DEG 17KT 2994 8289
AKSpecial weather statement, Jun 25, 8:37 PM EST, 28 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
937 PM EDT MON JUN 25 2018
GAZ132-134-135-149>151-163-260215-
Pierce GA-Ware GA-Bacon GA-Appling GA-Atkinson GA-Clinch GA-
Coffee GA-
937 PM EDT MON JUN 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COFFEE...WEST
CENTRAL PIERCE...SOUTHEASTERN ATKINSON...NORTHWESTERN WARE...BACON...
NORTH CENTRAL CLINCH AND WEST CENTRAL APPLING COUNTIES UNTIL 1015 PM
EDT...
At 936 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southwest of Baxley to near Alma to 6
miles southwest of Nicholls. Movement was south at 15 mph.
Excessive cloud-to-ground lightning and wind gusts of 45 to 55 mph
can be expected along with possible minor damage.
Locations impacted include...
Alma, Nicholls, Jamestown, Pebble Hill, Cogdell, Dixie Union, New
Lacy, Millwood, Axson and Bickley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3132 8232 3120 8250 3107 8279 3146 8282
3158 8256 3172 8237
TIME...MOT...LOC 0136Z 352DEG 14KT 3165 8243 3151 8255 3145 8270
AKSpecial weather statement, Jun 25, 9:02 PM EST, 3 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1002 PM EDT MON JUN 25 2018
GAZ135-136-151-260245-
Pierce GA-Appling GA-Wayne GA-
1002 PM EDT MON JUN 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIERCE...
SOUTHWESTERN WAYNE AND SOUTHERN APPLING COUNTIES UNTIL 1045 PM EDT...
At 1002 PM EDT, Doppler radar was tracking a strong thunderstorm near
Offerman, or near Patterson. This storm was nearly stationary.
Excessive cloud-to-ground lightning and wind gusts of 40 to 50 mph
can be expected along with possible minor damage.
Locations impacted include...
Patterson, Screven and Offerman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3143 8187 3136 8200 3137 8204 3136 8204
3134 8203 3128 8214 3144 8220 3148 8223
3157 8210
TIME...MOT...LOC 0202Z 316DEG 2KT 3146 8212
AKThunderstorm Wind, Suwannee
- When
- June 25, 9:05 PM EST
- Where
- Suwannee County, 3.59 mi E of Mc Alpin
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 30.130, -82.890
A power line was blown down near County Road 40 and 200th Street. The time of damage was based on radar.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, June 25, 20181 death · 1 injured · $222,000 · 1 in hail · 24 events
- Rip Current in New York, June 25, 20181 death · 1 event
- Tornado and Flash Flooding in Iowa, June 25 to 26, 2018$420,000 · EF0 · 34 events
- Damaging Winds and Lightning Strike in Alabama, June 25, 20181 injured · $300,000 · 50 kt wind · 3 events
- Damaging Winds in North Carolina, June 25, 2018$200,000 · 55 kt wind · 16 events
- Damaging Winds in Washington, June 25, 2018$147,000 · 65 kt wind · 13 events
- Hail and Damaging Winds in North Carolina, June 25, 2018$53,000 · 1.5 in hail · 28 events
- Flash Flood and Heavy Rain in Iowa, June 25 to 27, 2018$70,000 · 3 events
- Hail and Damaging Winds in South Carolina, June 25, 20181.75 in hail · 40 events
- Hail and Damaging Winds in South Carolina, June 25, 2018$25,000 · 1.75 in hail · 15 events
- Flooding and Damaging Winds in Massachusetts, June 25, 2018$27,000 · 13 events
- Damaging Winds in Kentucky, June 25, 2018$30,000 · 52 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 769199.